MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr0522 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that they had a powerglide catheter dislodge from the hub during insertion.The catheter was placed in the patient's forearm/cephalic.A tourniquet was placed above the site to reduce the chance of the catheter migrating.Patient going to surgery for removal.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a powerglide catheter dislodging from its hub is confirmed, but the cause of the event cannot be determined.Visual observation of the labeling confirmed the reported lot and catalog numbers.Evaluation of the photograph of the device found that no catheter tubing could be seen in or extending from the powerglide catheter hub.The purple hub and pink strain relief were both present, and no damage to either was obvious.The device appeared to be used.While the complaint was confirmed, the sample received and information available do not allow for a determination of root cause.The complainant event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of rebr0522 showed no other similar product complaint(s) from this lot number.The following ifu statements may be useful: ¿to avert device damage and/or patient injury during placement: do not allow accidental device contact with sharp instruments.Mechanical damage may occur.Use only smooth edged, atraumatic clamps or forceps.¿ ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also describes statlock attachment procedure, includes the following: ¿8.Minimize catheter/tube manipulation during application and removal of the statlock® stabilization device.¿.
 
Event or Problem Description
Facility reported to the sales rep that they had a powerglide catheter dislodge from the hub during insertion.The catheter was placed in the patient's forearm/cephalic.A tourniquet was placed above the site to reduce the chance of the catheter migrating.Patient going to surgery for removal.No injury to patient was reported.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 8CM W/ BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6975994
Report Number3006260740-2017-01900
Device Sequence Number11162802
Product Code FOZ
UDI-Device Identifier00801741075315
UDI-Public(01)00801741075315
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberN/A
Device Catalogue NumberM120080
Device Lot NumberREBR0522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1